DocServer

Contraction groups and scales of automorphisms of totally disconnected locally compact groups

Baumgartner, Udo and Willis, George A. (2004) Contraction groups and scales of automorphisms of totally disconnected locally compact groups. Israel Journal of Mathematics, 142 (1). pp. 221-248.

Full text not available from this repository.

Abstract

We study contraction groups for automorphisms of totally disconnected locally compact groups using the scale of the automorphism as a tool. The contraction group is shown to be unbounded when the inverse automorphism hrcr non-trivial scale and this scale is shown to be the inverse value of the modular function on the closure of the contraction group at the automorphism. The closure of the contraction group is represented as acting on a homogenous tree and closed contraction groups are characterised.

Item Type: Article
Uncontrolled Keywords: group theory, 22D05 (primary), 22D45, 20E25, 20E36, 20E08 (secondary)
Subjects: UNSPECIFIED
Faculty: UNSPECIFIED
Depositing User: Dr David Allingham
Date Deposited: 28 Sep 2012 12:05
Last Modified: 28 Sep 2012 12:05
URI: https://docserver.carma.newcastle.edu.au/id/eprint/1189

Actions (login required)

View Item